Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 12, NWS Philadelphia/Mount Holly

December 1, 20124 states

NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 1, 2012, 7:09 PM EST for 4 states. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2012, 7:09 PM EST (00:09 UTC)
Expired
Dec 2, 2012, 9:00 AM EST
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly
All 31 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WWUS71 KPHI 020009
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EST SAT DEC 1 2012
 
PAZ054-055-021400-
/O.NEW.KPHI.FG.Y.0012.121202T0009Z-121202T1400Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
709 PM EST SAT DEC 1 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SUNDAY.

* LOCATION...PRIMARILY THE HIGHER TERRAIN IN CARBON AND MONROE
  COUNTIES. 

* TIMING...ONGOING DENSE FOG IS EXPECTED TO CONTINUE OVERNIGHT AND
  LIFT ON SUNDAY MORNING.

* TEMPERATURES...CLOSE TO FREEZING AND SHOULD SLOWLY RISE OR
  REMAIN STEADY OVERNIGHT. THERE COULD BE SOME ICY SPOTS ON
  ROADWAYS THAT HAVE NOT BEEN RECENTLY SALTED.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE
  TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND
  OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.  

&&

$$

VM/TG
3 follow-up statements
189 
WWUS71 KPHI 020351
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EST SAT DEC 1 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-
PAZ060>062-067>071-021400-
/O.EXA.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...READING...ALLENTOWN...
BETHLEHEM...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...
PHILADELPHIA
1051 PM EST SAT DEC 1 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SUNDAY.

* LOCATION...MUCH OF EASTERN PENNSYLVANIA...ALL BUT NORTHEAST NEW
  JERSEY...DELAWARE AND NORTHEAST MARYLAND

* TIMING...DENSE FOG IS EXPECTED TO CONTINUE OVERNIGHT AND LIFT
  SUNDAY MORNING.

* TEMPERATURES...IN THE UPPER 30S.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND 
  OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$

PAZ054-055-021400-
/O.CON.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
1051 PM EST SAT DEC 1 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* LOCATION...CARBON AND MONROE COUNTIES.

* TIMING...ONGOING DENSE FOG IS EXPECTED TO CONTINUE OVERNIGHT 
  AND LIFT ON SUNDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND 
  OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
054 
WWUS71 KPHI 020827
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EST SUN DEC 2 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-021400-
/O.CON.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
327 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATION...EASTERN PENNSYLVANIA...ALL BUT NORTHEAST NEW
  JERSEY...DELAWARE AND NORTHEAST MARYLAND

* TIMING...DENSE FOG IS EXPECTED TO CONTINUE THROUGH MID MORNING.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND 
  OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
373 
WWUS71 KPHI 021409
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 AM EST SUN DEC 2 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-021515-
/O.EXP.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
909 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY HAS EXPIRED...

VISIBILITIES ARE SLOWLY IMPROVING ACROSS THE REGION, AND WIDESPREAD
DENSE FOG IS BEGINNING TO DISSIPATE. HOWEVER, AREAS OF LOCALLY
DENSE FOG REMAIN ACROSS THE FORECAST AREA, STILL REDUCING VISIBILITIES
TO AROUND 1/4 MILE IN SOME LOCATIONS. THE DENSE FOG ADVISORY HAS
EXPIRED FOR THE REGION, BUT WILL BE REPLACED SHORTLY WITH A
SPECIAL WEATHER STATEMENT TO ADVISE ON THE REMAINING FOG ACROSS
THE FORECAST AREA.

$$

KLINE

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 1, 5:15 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 1, 5:15 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EST SAT DEC 1 2012

.SYNOPSIS...
A WARM FRONT FROM SOUTHERN VIRGINIA TO LAKE ERIE WILL MOVE NORTHEAST
THROUGH OUR AREA SUNDAY. A WEAK FRONT PASSES THROUGH THE MID ATLANTIC
STATES LATE SUNDAY NIGHT AND MONDAY MORNING...WHICH EFFECTIVELY PERMITS
MUCH WARMER TEMPERATURES HERE EARLY NEXT WEEK AS HIGH PRESSURE IN THE
CAROLINAS INFLUENCES OUR WEATHER. A COLD FRONT WILL MOVE EASTWARD OFF
THE EASTERN SEABOARD WEDNESDAY MORNING. GREAT LAKES HIGH PRESSURE
FOLLOWS THURSDAY WITH ANOTHER COLD FRONT SLATED TO EDGE INTO OUR
REGION NEXT FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THROUGH THIS EVENING AND TONIGHT, STRONG SURFACE HIGH PRESSURE WILL
REMAIN OVER FAR NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES.
MEANWHILE, A STALLED SURFACE FRONT DRAPED ACROSS THE FAR SOUTHERN
DELMARVA PENINSULA IS PROGGED TO GRADUALLY ADVANCE NORTHWARD AS A
WARM FRONT GOING THROUGH TONIGHT AND THE EARLY MORNING OF SUNDAY. AT
MID-LEVELS IN THE ATMOSPHERE, THE NAM AND GFS SHOW SOME RIDGING
ACROSS THE REGION GOING THROUGH TONIGHT. WITH THESE FEATURES IN
PLACE, AN OVERALL MOIST EASTERLY FLOW WILL CONTINUE ACROSS THE AREA.
THE NAM AND GFS BOTH HINT AT THE POSSIBILITY OF LIGHT RAIN/DRIZZLE
ACROSS OUR FAR NORTHERN ZONES, AND WE HAVE EXTENDED SLIGHT CHANCE
POPS THROUGH ABOUT 6Z WITH THIS IN MIND. OVER THE HIGHER ELEVATIONS,
SOME PATCHY FREEZING DRIZZLE MAY ALSO BE POSSIBLE IN THE NORMALLY
COLDER LOCALES, BUT WE DO NOT EXPECT THIS ACTIVITY TO BE WIDESPREAD.
MODEL RELATIVE HUMIDITY VALUES INDICATE CLOUDY CONDITIONS AND
STRATUS THROUGH TONIGHT FOR THE NORTHERN HALF OF THE CWA. FOR THE
SOUTHERN HALF, ESPECIALLY THROUGH SOUTHERN NJ AND THE DELMARVA
LITTLE CLOUD COVER SHOULD ALLOW FOR RADIATING CONDITIONS AND PATCHY
FOG TO FORM. THE PATCHY FOG MAY LAST FOR SEVERAL HOURS ACROSS THIS
REGION, EXTENDING AFTER DAYBREAK SUNDAY. FOR TEMPERATURES, A BLEND
OF MET/MAV GUIDANCE AND CONTINUITY WAS USED.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
PATCHY FOG WILL LIKELY BEGIN THE DAY, ESPECIALLY ACROSS SOUTHERN NJ
AND THE DELMARVA, AND IT MAY LAST FOR A FEW HOURS AFTER DAYBREAK. A
SURFACE WARM FRONT IS PROGGED TO BE ADVANCING NORTH OF THE REGION BY
LATE MORNING INTO EARLY AFTERNOON. MEANWHILE, AN AREA OF LOW
PRESSURE WILL BE TRACKING EASTWARD ACROSS SOUTHERN CANADA, DRAGGING
A COLD FRONT ACROSS THE EASTERN GREAT LAKES REGION BY LATE IN THE
DAY. AHEAD OF THIS FRONT, THERE MAY BE ENOUGH MOISTURE AND LIFT FOR
A FEW LATE-DAY RAIN SHOWERS ACROSS OUR NORTHERN AREAS, AND WE HAVE
MAINTAINED SLIGHT CHANCE TO CHANCE POPS WITH THIS IN MIND.
TEMPERATURES OVERALL ARE EXPECTED TO BE MILDER THAN SATURDAY, AND A
BLEND OF STAT GUIDANCE WITH CONTINUITY WAS USED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500MB: A GENERALLY ZONAL FLOW ACROSS THE UNITED STATES WITH ABOVE NORMAL
HEIGHTS AND EMBEDDED SHORT WAVES WILL ORGANIZE INTO A DECENT TROUGH
CROSSING THE MID AND NORTH ATLANTIC COAST WEDNESDAY. THEREAFTER...
TROUGHING DEVELOPS FROM SOUTH CENTRAL INTO SOUTHEAST CANADA TOWARD
NEXT WEEKEND...WITH PLENTY OF UNCERTAINTY IN THE DETAILS.

TEMPERATURES: MUCH WARMER THAN NORMAL MONDAY THROUGH TUESDAY NIGHT
(15-20 DEGREES) THEN NEAR OR SLIGHTLY ABOVE NORMAL THEREAFTER THROUGH
SATURDAY.

SUNDAY NIGHT...SCATTERED LIGHT SHOWERS WITH THE CFP. ITS BEEN A
DRY PATTERN SO BLENDED THE HIGHER 12Z/1 GFS MAV POPS WITH THE PRIOR
FCST TO MAINTAIN A SEMBLANCE OF CONTINUITY. THIS PATTERN DOESN'T
LEND A LOT CONFIDENCE IN WIDESPREAD SHOWERS...AT NIGHT IN SW FLOW.
ALSO USED THE COLDER GFS MAV TEMPS FOR THIS SUNDAY NIGHT PERIOD
SINCE I HAVE SOME DOUBT HOW MUCH OF THE CURRENT CHILLY AIR ERODES
FROM NE PA AND NNJ.

MONDAY...MILDER WITH CONSIDERABLE MORNING CLOUDINESS REVEALING SOME
SUNSHINE BY MID OR LATE AFTN...ESPECIALLY NNJ. THIS ON A LIGHT
WEST NORTHWEST WIND. RECORD MAX TEMPERATURES ARE IN THE UPPER 60S
TO AROUND 70 EXCEPT 60 AT KMPO. FOR NOW...DUE TO LEFTOVER CLOUD
COVER...PLAYED THE FCST CONSERVATIVE.

MONDAY NIGHT...IT MAY BECOME FOGGY AGAIN LATE OR JUST A STRATUS
DECK DEVELOPING IN LIGHT SOUTHERLY BL FLOW.  CONTD VERY MILD!!

TUESDAY...THE CONSIDERABLE MORNING CLOUD MAY GIVE WAY TO ENOUGH
SUNSHINE TO PERMIT TEMPS TO RISE WELL UP INTO THE 60S. RECORDS ARE
SEVERAL DEGREES WARMER THAN THOSE OF MONDAY...EXCEPT AT KGED - 70F
1951.

TUESDAY NIGHT...ANOTHER LOW LEVEL JET EMBEDDED IN THE SOUTHWEST FLOW
AHEAD OF COLD FRONT SHOULD PROVIDE A FOCUS FOR SHOWERS AHEAD OF THE
FRONT TUESDAY NIGHT. THE MOISTURE PLUME WITH THE FRONT TUESDAY NIGHT
DOES NOT APPEAR AS AMPLE AS SUNDAY NIGHT...SO THE SHOWER ACTIVITY
MAY FRITTER AS IT CROSSES THE APPALACHIANS LATE AT NIGHT.

WEDNESDAY...THE COLD FRONT MAY NOT MOVE OFF THE COAST TIL DAYBREAK OR
SHORTLY AFTER AND THE SHOWER RISK FROM LATE TUE NIGHT MAY CARRY
OVER THROUGH WEDNESDAY MORNING. A COOLER GUSTY NW WIND 20-25 KTS
DEVELOPING IN THE AFTN. THE GRID FCST PROBABLY DIDN'T END THE CHANCE
OF RAIN SOON ENOUGH IN SOME OF THE COASTAL WATERS (PRIOR TO 17Z)

THURSDAY...LOOKS VERY NICE... THOUGH MORE SEASONABLE IN TEMPS....NEAR
OR SLIGHTLY ABOVE NORMAL AS HIGH PRESSURE APPROACHES FROM THE GREAT
LAKES.

FRIDAY...THE NEXT CHANCE OF SHOWERS AHEAD OF THE NEXT CFP...ESPECIALLY
LATE.

SATURDAY...THE 12Z/1 ECMWF AND GFS HAVE A COLD FRONT AND LOW PRESSURE
SYSTEM DRIFTING THROUGH THE AREA. THIS IS 7 DAYS IN THE FUTURE...LOOKS
LIKE PCPN BUT NO CONFIDENCE IN DETAILS...ESPECIALLY SINCE THERE
IS A LOT OF SPREAD IN THE ENSEMBLE JET STREAM-SHORT WAVE PATTERN.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MVFR CEILINGS WILL CONTINUE THROUGH THE OVERNIGHT FOR THE TAF SITES
FROM KPNE AND NORTHWARD. VFR CEILINGS ARE EXPECTED TO LAST FOR KPHL
THROUGH 0Z, BUT SHORTLY THEREAFTER AROUND 3Z, MVFR CEILINGS ARE
EXPECTED TO RETURN. FOR THESE SITES, THERE ARE MIXED SIGNALS IN
MODEL GUIDANCE, AND WE HAVE HINTED AT THE POSSIBILITY OF IFR FOR A
TIME DURING THE LATE-NIGHT AND OVERNIGHT TIMEFRAME. FOR SITES
FARTHER SOUTH, INCLUDING KMIV AND KACY, VFR CEILINGS ARE EXPECTED
THROUGH THE NIGHT, BUT WITH GOOD RADIATING CONDITIONS, FOG FORMATION
IS POSSIBLE.

SUNDAY...LOWER CEILINGS WILL LAST AT THE SITES THROUGH THE
MID-MORNING HOURS, BUT MOST SITES SHOULD SEE IMPROVEMENT TO VFR BY
AROUND 15Z OR 16Z.

OUTLOOK...
SUNDAY NIGHT...MVFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS
AND THE PASSAGE OF A COLD FRONT. THERE IS A LOW CHANCE OF IFR
CONDITIONS NORTH OF KPHL AFTER 0400 UTC MONDAY. LOW LEVEL WIND
SHEAR IS POSSIBLE AS A LOW LEVEL JET PASSES DURING THE EVENING.

MONDAY...MAINLY VFR CONDITIONS WITH OCNL CIGS AOA 3000 FT. LIGHT
WNW WIND.

MONDAY NIGHT...MAINLY VFR CONDITIONS ARE EXPECTED...WITH MVFR CEILINGS
POSSIBLE NORTH AND WEST OF KPHL. CHANCE IFR CONDS IN PATCHY FOG TOWARD
DAYBREAK TUESDAY.

TUESDAY...VFR CONDITIONS ARE EXPECTED BY AFTERNOON. SOUTHWEST
WINDS COULD GUST TO 20 KNOTS IN THE AFTERNOON.

TUESDAY NIGHT...MVFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS AND
THE PASSAGE OF A COLD FRONT. LOW LEVEL WIND SHEAR IS POSSIBLE AS A
LOW LEVEL JET CROSSES THE AREA DURING THE EVENING.

WEDNESDAY...VFR CONDITIONS ARE EXPECTED. POSSIBLE AFTN CIGS NEAR
5000 FT. NORTHWEST WINDS SHOULD GUST 20 TO POSSIBLY AS MUCH AS 30
KTS DURING THE AFTN.

THURSDAY...VFR. LIGHT WIND.

&&

.MARINE...
FOR MOST OF OUR COASTAL WATERS AND DELAWARE BAY, WINDS AND SEAS WILL
BE BELOW SCA CRITERIA THROUGH SUNDAY. HOWEVER, OBSERVATIONS AT BUOY
44065 INDICATE WIND GUSTS STILL HOVERING AROUND 20 KNOTS AND SEAS
STILL HOLDING AT 5 FEET. THEREFORE, WE HAVE EXTENDED THE SCA THROUGH
3Z FOR ANZ 450

OUTLOOK...
A SOUTH-SOUTHWEST WARM AIR ADVECTION FLOW SCA FOR THE ATLC WATERS
MAY BE NEEDED SUNDAY NIGHT THEN GENERALLY BELOW SCA CONDITIONS
MONDAY THROUGH TUESDAY WITH A POSSIBLE SCA LATE TUE NIGHT AND
WEDNESDAY.

&&

.CLIMATE...
MONTHLY CLM'S WERE RUN FOR NOVEMBER.  NOVEMBER IN PERSPECTIVE WILL
PROBABLY BE DETAILED MONDAY AND TUESDAY. KPHL APPARENTLY BROKE A 14
CONSECUTIVE MONTH PERIOD OF ABOVE NORMAL TEMPS...TIED FOR 3RD
LONGEST CONSECUTIVE MONTHLY ABOVE NORMAL PERIOD.

TEMPERATURES IN NOVEMBER WERE COLDER THAN NORMAL OVER THE EASTERN
HALF OF THE COUNTRY...ESPECIALLY THE MID ATLC STATES DOWN TO FLORIDA
WHILE IT WAS WARMER THAN NORMAL OVER MOST OF THE WEST.

NOT ONLY WAS NOVEMBER DRY AROUND HERE...OVER MOST OF THE COUNTRY
THE PERCENT OF NORMAL PRECIPITATION WAS GENERALLY LESS THAN HALF...
WITH THE EXCEPTION OF THE PACIFIC NORTHWEST INTO THE NORTHERN
ROCKIES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ450.

&&

SYNOPSIS...DRAG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...DRAG
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
CLIMATE...
Hazardous weather outlook, Dec 1, 3:59 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EST SAT DEC 1 2012

NJZ001-PAZ055-022100-
SUSSEX-MONROE-
359 PM EST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE MAY STILL BE SOME SPOTTY FREEZING DRIZZLE IN THE HIGHEST
TERRAIN THROUGH THIS EVENING...NEAR WANTAGE AND HIGH POINT IN
EXTREME NORTHWEST NEW JERSEY AND NEAR MOUNT POCONO IN MONROE
COUNTY PENNSYLVANIA. PATCHY DENSE FOG IS POSSIBLE IN THESE SAME
HIGH TERRAIN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY DENSE FOG IS POSSIBLE THROUGH MUCH OF MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ054-060>062-
067>071-022100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
359 PM EST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT...ESPECIALLY IN SOUTHERN
NEW JERSEY...SOUTHEAST PENNSYLVANIA...DELAWARE AND MARYLAND'S
EASTERN SHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY DENSE FOG IS POSSIBLE THROUGH MID MORNING MONDAY...ESPECIALLY
IN SOUTHERN NEW JERSEY...SOUTHEAST PENNSYLVANIA...DELAWARE AND
MARYLAND'S EASTERN SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-022100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 PM EST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:38 AM ESTSmall Craft AdvisoryPHI24 hr

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.